| Catalog Number |
SXPP1A300 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During the procedure, the fixation tab came off the suture at the first stitch during wound closure.Another product was used but the same thing happened.Suture method was continuous suture.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name: irgacare®.Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: = 2360 g/m.Events reported via: 2210968-2023-05775, 2210968-2023-05774.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/7/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it received two needle-sutures.The packaging (foils and labeled winding formers) were received empty and belongs to the product code sxpp1a300.During the visual assessment of the needle suture, it was noted that the swage and attachment area was as expected.Marks on the body needle that appears to be by a surgical instrument could be observed.The sutures were examined, body fluids and damage at some barbs were noted and both sides of the fixation tabs were broken.It should be noted that a 100% inspection is performed via the automotive vision system to ensure the tab is present and complete during manufacturing.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.